Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 16, NWS State College, PA

May 14, 1995Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 14, 1995, 6:21 PM EDT for Clearfield County, Pennsylvania. It was in force for 54 min.

The area

The counties it named.

The facts

Issued
May 14, 1995, 6:21 PM EDT (22:21 UTC)
Expired
May 14, 1995, 7:15 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Whole counties

County Clearfield County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1995-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1995-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 142224
SVRCTP
PAC033-142315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN MAY 14 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  715 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS......
 
IN  PENNSYLVANIA
 
   ...CLEARFIELD COUNTY
 
AT 625 PM A SEVERE THUNDERSTORM WAS MOVING INTO CLEARFIELD COUNTY. THIS
THUNDERSTORM WILL MOVE INTO THE TOWN OF DUBOIS WITHIN THE NEXT 10
MINUTES AND AFFECT THE TOWN OF CLEARFIELD IN THE NEXT 20 MINUTES.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
 
 
FITZGERALD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:50 PM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, May 14, 1:50 PM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SUN MAY 14 1995

MCC REMAINS DEPARTING CWA ATTM LEAVING IN IT'S WAKE RAIN COOLED
AIR ACROSS MUCH OF CENTRAL PENNSYLVANIA. TEMPS CURRENTLY IN THE
LOW TO MID 50S ACROSS MUCH OF CWA. WITH CLD COVER HANGING ARND DO
NOT THINK TEMPS WILL REACH PREDICTED HIGHS. THIS BODES WELL FOR
REDUCING SVR WX THREAT ACROSS CWA.

ETA/NGM BRING AN W-E 5H JET INTO CENTRAL PA THIS EVE. LF QUAD OF
JET PUSHES ACROSS N-CENTRAL PA ARND 8 PM. OVERLAY SFC MOISTURE
CONV AND THEY GO TOGETHER QUITE WELL. WAITING TO SEE IF ANYTHING
FIRES ACROSS N OH ATTM AS BEST SFC MOISTURE CONV ACROSS THIS
AREA.

FRONT MOVES INTO W PA THIS EVE... THEN MOVES ACROSS CENTRAL PA
ARND MIDNIGHT. HIGH PRESSURE BUILDS INTO REGION FOR MONDAY. HIGH
PRESSURE SHIFTS EAST OF AREA ON TUES AND WAA BEGINS TO KICK-IN.

TONIGHT...SHOWERS AND A FEW TRW ENDING ARND MIDNIGHT....NO SVR.
          GRADUAL CLRING AFTR MIDNIGHT.
MONDAY...PTLY SUNNY/MO SUNNY HIGHS NEAR FWC.
MONDAY NIGHT...CLR SKIES.
TUESDAY...INCREASING CLDS

WINTHER

In the hours before

Special weather statement, May 14, 2:51 PM EDT, 3 hours 30 minutes before
PAZ004-005-006-010-011-142400-

SPECIAL WEATHER STATEMENT - TORNADO WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT SUN MAY 14 1995

...A TORNADO WATCH HAS BEEN ISSUED UNTIL 9 PM EDT
FOR THE FOLLOWING COUNTIES IN NORTHWEST PENNSYLVANIA...

WARREN... ELK... MCKEAN... POTTER... CAMERON.

TORNADOES... LARGE HAIL... DANGEROUS LIGHTNING AND DAMAGING
THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS LATE THIS AFTERNOON
AND EVENING.

A COLD FRONT MOVING SOUTHEAST ACROSS NORTHWEST OHIO WAS TRIGGERING
SEVERE WEATHER IN OHIO THIS AFTERNOON.  AS THIS COLD FRONT
CONTINUES TO MOVE RAPIDLY EAST...THE THREAT OF SEVERE THUNDERSTORMS AND
TORNADOES WILL ALSO MOVE INTO NORTHWEST PENNSYLVANIA LATE THIS
AFTERNOON AND EVENING.
.
REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
FORMATION OF TORNADOES AND SEVERE THUNDERSTORMS.  KEEP AN EYE TO THE
SKY...AND BE READY FOR QUICK ACTION IF A WARNING IS ISSUED.

WINTHER

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 5:00 PM EDTTornado WarningCTPWarren60 min
May 14, 5:40 PM EDTTornado WarningCTPMcKean65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.